MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV713T
Medical Device Problem Codes Infusion or Flow Problem (2964); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still pending.When additional informations are provided and the investiagtion is completed, a follow up will be provided in a supplemental report.
 
Event or Problem Description
Submitted product with no further informations.Gender: female."associated medwatches: 3004721439-2020-00278 , mdr # - same patient.".
 
Event or Problem Description
The investigation has been completed and will be submitted with the follow up report.The release for investigation received on (b)(6) 2021.The surgeon suspected that the prosa had an increased flow.No further pateint informations are available."associated medwatches: 3004721439-2020-00278 , mdr # - same patient".
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or abnormalities of the valve were detected during the visual inspection.The prosa valve housing was subsequently measured and indicated a slightly presence of a deformation.The housing deformation measured at -0.028 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the prosa valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance.Results: first, we performed a visual inspection of the valve.A slightly deformation of the outer housing of the prosa valve was observed through the measurement of plane parallelism.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of over-drainage and adjustment problems.At the time of our investigation, the valve was operating within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11164699
Report Number3004721439-2020-00277
Device Sequence Number3717516
Product Code JXG
UDI-Device Identifier04041906133955
UDI-Public4041906133955
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberFV713T
Device Catalogue NumberFV713T
Device Lot Number20025258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;